MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29720
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 12/12/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the burr broke off and the patient experienced a small perforation.The 60mm target lesion was located in the severely calcified right peroneal artery.A 1.75mm peripheral rotalink plus and rotawire were selected for use.During the procedure, after treating approximately 20mm of the heavily calcified peroneal artery, it was noted that the burr broke off.The physician was able to remove the rotawire with the burr still entrapped on the wire.Consequently, the patient had a small perforation in the occluded segment of the peroneal artery during withdrawal.The peroneal artery was no longer possible to cannulate.The procedure was unsuccessful.No other devices were used after because they were unable to get a wire back down across the diseased segment of the artery.No further patient complications were reported and the patient was fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for evaluation.Returned product consisted of a rotablator rotalink plus device.The advancer unit and burr unit were received together.The burr was received separated on the returned rotawire.The advancer knob was received separated from the advancer.The advancer, handshake connections, sheath, coil and burr were microscopically and visually examined.There are numerous sheath kinks.The coil is broken 146.5cm from the handshake connection.The coil is stretched.The burr was removed from the rotawire.Microscopic examination of the burr revealed that the annulus was damaged and not rounded which is consistent with damage seen with the use of a rotawire.No other issues reported.

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8208533
Report Number2134265-2018-64700
Device Sequence Number16212326
Product Code MCW
UDI-Device Identifier08714729838913
UDI-Public08714729838913
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2020
Device Model Number29720
Device Catalogue Number29720
Device Lot Number0022335572
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2018
Initial Date Received by Manufacturer 12/12/2018
Supplement Date Received by Manufacturer01/09/2019
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date01/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR